Doctor insights on:
Toxin Clostridium Botulinum
Yes but...: In neither conditions, recovery from the disease does not confer immunity because the toxin is usually not present in amount large enough to induce adequate immune response. ...Read more
Poisonous substance produced within living cells or organisms;man-made substances created by artificial processes are thus excluded. The term was first used by organic chemist ludwig brieger (1849–1919). For a toxic substance not produced within living organisms, "toxicant" and "toxics" are also sometimes used.. Toxins can be small ...Read more
Unclear question: Clostridium botulinum organism cause paralytic food poisoning, usally through contamination of home canned goods. It grows in an anerobic environment and releases a toxin that affects muscle function. ...Read more
Not normally: C botulinum is not a normal constituent of human body. It could exist in the colon. ...Read more
Huh?: You don't want to do that, otherwise you will have federal authorities knocking on your front door with a warrant for your arrest. ...Read more
Improperly canned food, contaminated with bacterium clostridium botulinum lead to production of botulinum toxin that causes paralysis. Other types occur in infants due to intestinal infection and some times in adults due to wound infection. The bacterium is present in soil. See this site for more info.
http://www. Mayoclinic. Com/health/botulism/ds00657. ...Read more
What is the immune response to clostridium botulinum, clostridium tetani or clostridium perfringes?
Do your homework: Your instructors will expect you to answer your homework questions from the assigned reading. The wording and jargon will be recognizable and you will be dinged if you do not. This information site is not set up to provide a shortcut for homework answers. ...Read more
Had clostridium difficile, toxin a and b. Was cured and test show all are negative. Diarrea continues what can I do?
Retest: If you had confirmed c diff and diarrhea has returned following treatment then you likely have recurrence. The stool studies are not 100% accurate. ...Read more
Wat toxin is worse. Toxin a. Toxin b. Or toxin a & b? Clostridium difficile. If u have only toxin b should u still be on treatment?
C.Diff: Both toxins play a role. There are different strains that produce either one or both. No matter what, you need to be treated as long as you are symptomatic and have it confirmed. ...Read more
Clostridium difficile toxin b gene present clostridium dificile antigen presen. Would u no how severe the c diff is?
Have diarrhea or no?: C.Difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.Diff causes diarrhea w/pseudomembranous & other colitis, complicates inflammatory bowel disease, causes fulminant transmural extension, perforation with peritonitis, toxic megacolon. Treatment, & confirmation of post-treatment eradication, is recommended. ...Read more
Diarrhea: Most often following antimicrobial therapy (or sometimes cancer chemotherapy), the patient develops watery diarrhea which often has a mousy, horse barn like odor. There can be fever and sometimes a quite elevated white blood cell count. Some strains, in the last few years, seem to be hyper producers of toxin with more severe symptoms likely. ...Read more
Is this a school: Assignment? I hope you would not be asking the physicians on Healthtap to complete your assignment for you. Check - http://www. Bio. Davidson. Edu/people/sosarafova/assets/bio307/cahermes/lifecycle. Htm ...Read more
Mild and severe: Clostridium difficile overgrow and release toxins that attack the lining of the intestines, causing condition called c.Diff colitis. Infection ranges from mild to life threatening. Mild sxs include watery diarrhea, 3 or more times a day for several days, with abdominal pain or tenderness. Severe sxs diarrhea 15 x/day, severe pain, bloody stools, weight loss.Loss of appetite, . ...Read more
Infectious Colitis: C.Diff is a bacteria may result is a severe infectious colitis (inflammation of the colon). Because of which patients may have terrible diarrhea but most worrisome is toxic colitis requiring a colectomy (removal of your colon). Antibiotic use puts people at risk for c.Diff. ...Read more
Yes. A few options..: Most cases of c. Dif colitis can be treated by oral/iv metronidazole, oral vanocomycin, and maybe add of Cholestyramine resins. Newer agent Dificid (fidaxomicin) is effective, but $$$. Bacitracin has some use, but not standard of care. For persistent/recurrent cases after treatments with above, a stool-transplant (yes, stool transplant--u read it right) can be done. Consult your doc. Good luck. ...Read more
An unusual find...: I'm assuming your carpeting has been tainted by stool from an infected individual (you mentioned your mother has the bacteria). She needs appropriate treatment to eradicate the infection. Until cleared, she should not handle food, & all contacts must wash hands well. A thorough steam-cleaning of your carpet should suffice, but you may want to consider hardwood if she is prone to incontinence. ...Read more
SIBO: Bacterial overgrowth is often treated with a course of antibiotics. Some recommend probiotics as first line therapy with antibiotics being reserved as second line treatment for more severe cases. Antibiotics like tetracycline, amoxicillin-clavulanate, fluoroquinolones, metronidazole, neomycin, cephalexin, tmp-smx, have been used; however, the best evidence is for the use of rifaximin. ...Read more
Check out this site for information on tetanus. An effective vaccine, dtap is available that will prevent tetanus, get the vaccine and a booster dose every ten years.
http://www. Mayoclinic. Com/health/tetanus/ds00227. ...Read more
Colitis: This organism causes colitis in patients given antibiotis. The antibiotics kill the normal flora in the colon and allow c diff to grow. It releases a toxin that causes necrosis and ulcers in the colon. The infection may be acquired in the hospital and sperad by hospital, on their hands, from one patient to another. ...Read more
Diarrheal illness: Clostridium difficile (c. Diff) is a bacteria that is difficult to kill with traditional antibiotics. When a person's large intestine is colonized with c. Diff, then, under certain circumstances, the bacteria will produce toxins which can lead to severe diarrhea which can be life-threatening. ...Read more